A 31-year-old member asked:
Disclaimer

how common is anaphylaxis shock with quinolones?

1 doctor answer
Dr. Steven Machtinger
43 years experience Allergy and Immunology
Increasingly common: Immediate allergic reactions to quinolones have increased over the past 20 years largely due to increased use. In spain they're the 3rd most common cause of immediate hypersensitivity reactions after beta-lactams (pencillins) & nonsteroidal anti-inflammatory agents. Immediate hypersensitivity reactions also include hives, vomiting, and respiratory symptoms as well as anaphylaxis.
Answered on Dec 10, 2012

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 30-year-old member asked:
Dr. Steven Machtinger
43 years experience Allergy and Immunology
Uncommon: Anaphylaxis to cephalosporins is an uncommon event. Among patients with penicillin allergy estimates of allergic reactions to cephalosporins range fro ... Read More
1
1 thank
A 31-year-old member asked:
Dr. Steven Machtinger
43 years experience Allergy and Immunology
Rare: Very rare.
A 30-year-old member asked:
Dr. George Valdez
Specializes in Family Medicine
Rare: Its very uncommon, but possible.
A 30-year-old member asked:
Dr. Steven Machtinger
43 years experience Allergy and Immunology
Rare: There are a few case reports in the literature for both adults and children with documented anaphylactic reactions to macrolides. Overall this class o ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month